advertisement
Question
Posted by: Lu | 2008/09/11

Meds and sexual health

My husband in on numerous medication for High Blood pressure, caused by stress, Talomil for calming - depression and a cholestrol tablet - since taking all these medications for the past few months, he cannot get or maintain a erection... and ejaculates within minutes if not seconds... could all the tables together cause this? or would only one most likely to cause... we have not had sex for months due to this, as firstly it is an issue about his health, secondly he cannot maintain an erection long enough to perform sex, and thirdly when it happens, it is a let down not just to him but to me and I feel that to have to go through all the effort etc.. just to try and get an erection to have it not work is a let down, it has come to the point that I am not keen to have sex

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

There are several risk factors for erectile difficulties in your husband's case: high blood pressure (and the medication thereof), high cholesterol, stress and anti-depressant medication. I would recommend that you discuss this situation with your GP to see something like Viagra, Cialis or Levitra (the pills that help with erections) would be useful/safe. Given the difficulties you describe he must NOT stop the medication as he could be in grave risk of serious health problems, but it could be that the occasional addition of the pills above could assist.

That said, I must also emphasis that an erect penis does not have to be the 'be all and end all' of sex and sexual satisfaction. Perhaps this would be a good time to explore different sexual practices (e.g. oral stimulation, mutual pleasuring of various sorts) and possibly include the use of sex toys if you like the feeling of penetration...?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

6
Our users say:
Posted by: bigb | 2008/09/11

i do understand what u are going through,it must not be easy for u,i' m sure u are frustrated,should i say sexually.do u want to chat,if so,maybe give me your contact details or email address..

Reply to bigb
Posted by: lu | 2008/09/11

well why get up the expectations all the time only to be let down... that is how I feel.... we were so sexaully active when first together and then it flew out the window, I was preggies - but that did not stop me, I had and still do have a great sexual desire, but it seems to me that now with the meds, come to think of it, even before, he is not really phased by no having sex... and I have started to pull away as he is not really interested in getting help.

Reply to lu
Posted by: bigb | 2008/09/11

why do u want to give up on something that gives extreme satisfaction,i' m sure there is a solution for every problem.six weeks do seem a long time though...i truely feel for what u are going through and hope u find a quick solution,if u need to talk then let me know

Reply to bigb
Posted by: Lu | 2008/09/11

Thank you - I think that it could be due to the depression tablets, as I have read that they can cause sexual hassles.. and the DR did up his dosage a few weeks / month back... Oh let me see 6 weeks ago - it goes like this on and off all the time.. and I quite fed up with it to be honest that I have gotten to the point where I would rather not have sex so as to eliminate a let down

Reply to Lu
Posted by: Sg | 2008/09/11

Anti depressant medication is well known to effect libido and/or erections.

Reply to Sg
Posted by: bigb | 2008/09/11

i ve high blood,my cholestrol level is also very high,but i dont tend to have that problem,maybe your man should go and see a doctor.when last were u really satisfied

Reply to bigb

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement